I have inappropriate sinus tachycardia and uni- focal pvcs. I am a 35 year old female.
The tach is induced by simply standing up or putting on my clothes. The pvcs occur at nearly 20,000 a day, I am incredibly symptomatic and I feel every one. I have been on atenolol, it helped the tachycardia but not the pvcs. I am currently taking nothing to treat my issues.
I have been told I have PCOS and POTS.
I do notice some (very) short term alleviation of symptoms with magnesium, B12, even sodium.
My doctor thinks the pvcs originate from the right outflow tract near the pulmonary branch and suggested I take either verapamil or metoprolol (the doctor says it is hit or miss and told me to take what I want.)
I am terrified to take anything that could make things worse as I can barely handle my symptoms now.
Verapamil can apparently cause asystole, heart block, proarrhythmias. I am also concerned because sitting down induces pvcs so an even slower heart rate as a result of medication could be an issue.
According to echo and monitoring I have a healthy heart but I am terrified to act on this with meds at this point. I was prescribed pindolol and ended up in the emergency room with a fast heart rate coupled with bigeminy.
Any advice would be appreciated.
I feel for you. I have about 4000 per day and to have 5 times as many would be debilitating. Try the metoprolol. I was afraid to take it too and decided I would take a 1/2 of one to see how I did. I did fine so I upped to he whole. I really dont notice any side effects at all and Im one of those freaks that monitors for every little side effect. this reallyhad none. I actually look forward to taking it because it does slow your heart rate down a little -- not a lot to where it would bother you -- and it does actuallyhelp with anxiety because it eats up the adrenaline surge you get with the scary skipping. Try a low dose to start. It hink youll be fine.
I just had open heart surgery to remove a myxoma and they sent my home taking 25mg of Metoprolol (half in the morning and half in the evening) I had some problems with afib and they have upped it to 100mg a day 50 in the morning and 50 at night. For the first few days I was very tired and didn't want to do anyting but now I am getting better. I stayed out for almost 6 hours running around with my wife and kids yesterday. Although it was not very taxing I was still out of the house and off the couch for a few hours. I have not notices any side effects with it other than the tiredness the first few days. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.